Applications of Minor-Summation Formula II. Pfaffians and Schur Polynomials

Masao Ishikawa, Masato Wakayama

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

The purpose of this paper is, to establish, by extensive use of the minor summation formula of pfaffians exploited in (Ishikawa, Okada, and Wakayama, J. Algebra 183, 193-216) certain new generating functions involving Schur polynomials which have a product representation. This generating function gives an extension of the Littlewood formula. During the course of the proof we develop some techniques for computing sub-Pfaffians of a given skew-symmetric matrix. After the proof we present an open problem which generalizes our formula.

Original languageEnglish
Pages (from-to)136-157
Number of pages22
JournalJournal of Combinatorial Theory. Series A
Volume88
Issue number1
DOIs
Publication statusPublished - Jan 1 1999

Fingerprint

Schur Polynomials
Pfaffian
Summation Formula
Generating Function
Minor
Polynomials
Skew symmetric matrix
Algebra
Open Problems
Generalise
Computing

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this

Applications of Minor-Summation Formula II. Pfaffians and Schur Polynomials. / Ishikawa, Masao; Wakayama, Masato.

In: Journal of Combinatorial Theory. Series A, Vol. 88, No. 1, 01.01.1999, p. 136-157.

Research output: Contribution to journalArticle

@article{bfcdd2173b014dfcbe940acfd9b549dc,
title = "Applications of Minor-Summation Formula II. Pfaffians and Schur Polynomials",
abstract = "The purpose of this paper is, to establish, by extensive use of the minor summation formula of pfaffians exploited in (Ishikawa, Okada, and Wakayama, J. Algebra 183, 193-216) certain new generating functions involving Schur polynomials which have a product representation. This generating function gives an extension of the Littlewood formula. During the course of the proof we develop some techniques for computing sub-Pfaffians of a given skew-symmetric matrix. After the proof we present an open problem which generalizes our formula.",
author = "Masao Ishikawa and Masato Wakayama",
year = "1999",
month = "1",
day = "1",
doi = "10.1006/jcta.1999.2988",
language = "English",
volume = "88",
pages = "136--157",
journal = "Journal of Combinatorial Theory - Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Applications of Minor-Summation Formula II. Pfaffians and Schur Polynomials

AU - Ishikawa, Masao

AU - Wakayama, Masato

PY - 1999/1/1

Y1 - 1999/1/1

N2 - The purpose of this paper is, to establish, by extensive use of the minor summation formula of pfaffians exploited in (Ishikawa, Okada, and Wakayama, J. Algebra 183, 193-216) certain new generating functions involving Schur polynomials which have a product representation. This generating function gives an extension of the Littlewood formula. During the course of the proof we develop some techniques for computing sub-Pfaffians of a given skew-symmetric matrix. After the proof we present an open problem which generalizes our formula.

AB - The purpose of this paper is, to establish, by extensive use of the minor summation formula of pfaffians exploited in (Ishikawa, Okada, and Wakayama, J. Algebra 183, 193-216) certain new generating functions involving Schur polynomials which have a product representation. This generating function gives an extension of the Littlewood formula. During the course of the proof we develop some techniques for computing sub-Pfaffians of a given skew-symmetric matrix. After the proof we present an open problem which generalizes our formula.

UR - http://www.scopus.com/inward/record.url?scp=0000824310&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000824310&partnerID=8YFLogxK

U2 - 10.1006/jcta.1999.2988

DO - 10.1006/jcta.1999.2988

M3 - Article

AN - SCOPUS:0000824310

VL - 88

SP - 136

EP - 157

JO - Journal of Combinatorial Theory - Series A

JF - Journal of Combinatorial Theory - Series A

SN - 0097-3165

IS - 1

ER -